Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 99, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 17, 2015, 5:57 PM MDT for Scotts Bluff County, Sioux County, Nebraska. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2015, 5:57 PM MDT (23:57 UTC)
- Expired
- Jun 17, 2015, 6:30 PM MDT
- In force
- 33 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 116 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:12 PM MDT | HAIL 1.75 | Scottsbluff, NE | |
| Jun 17, 6:13 PM MDT | HAIL 2 | Scottsbluff, NE | RELAYED BY LAW ENFORCEMENT. HAIL WAS LARGER THAN GOLF BALL SIZED. |
| Jun 17, 6:14 PM MDT | HAIL 1.5 | 1 Ne Scottsbluff, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 12.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -439 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255
WUUS55 KCYS 172357
SVRCYS
NEC157-165-180030-
/O.NEW.KCYS.SV.W.0099.150617T2357Z-150618T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
557 PM MDT WED JUN 17 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
CENTRAL SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 630 PM MDT
* AT 556 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
SCOTTSBLUFF...MOVING EAST AT 25 MPH. THIS STORM HAS A HISTORY OF
PRODUCING LARGE HAIL.
HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SCOTTSBLUFF...GERING...MITCHELL...TERRYTOWN...MINATARE...LAKE
ALICE...SCOTTS BLUFF NATIONAL MONUMENT...STEGALL...HUBBARD HILL...
SCOTTSBLUFF AIRPORT AND MELBETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING GUSTY WINDS AND LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4170 10387 4192 10397 4205 10361 4178 10339
TIME...MOT...LOC 2356Z 251DEG 23KT 4182 10380
HAIL...1.50IN
WIND...60MPH
$$
TJT2 follow-up statements
216
WWUS55 KCYS 180015
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
615 PM MDT WED JUN 17 2015
NEC157-165-180030-
/O.CON.KCYS.SV.W.0099.000000T0000Z-150618T0030Z/
SIOUX NE-SCOTTS BLUFF NE-
615 PM MDT WED JUN 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTH CENTRAL SIOUX AND CENTRAL SCOTTS BLUFF COUNTIES...
AT 614 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SCOTTSBLUFF...
MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. LAW ENFORCEMENT REPORTED GOLF BALL SIZED
HAIL AND LARGER IN THE SCOTTSBLUFF AREA.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SCOTTSBLUFF...GERING...MITCHELL...TERRYTOWN...MINATARE...LAKE
ALICE...SCOTTS BLUFF NATIONAL MONUMENT...STEGALL...HUBBARD HILL...
SCOTTSBLUFF AIRPORT AND MELBETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4170 10387 4192 10397 4205 10361 4178 10339
TIME...MOT...LOC 0014Z 251DEG 23KT 4186 10365
HAIL...1.75IN
WIND...60MPH
$$
TJT099
WWUS55 KCYS 180027
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
627 PM MDT WED JUN 17 2015
NEC157-165-180036-
/O.EXP.KCYS.SV.W.0099.000000T0000Z-150618T0030Z/
SIOUX NE-SCOTTS BLUFF NE-
627 PM MDT WED JUN 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SIOUX AND
CENTRAL SCOTTS BLUFF COUNTIES WILL EXPIRE AT 630 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM
EAST OF THE CITY OF SCOTTSBLUFF.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
NORTHWEST SCOTTSBLUFF COUNTY.
LAT...LON 4170 10387 4192 10397 4205 10361 4178 10339
TIME...MOT...LOC 0025Z 251DEG 23KT 4186 10365
$$
TJTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:25 PM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 17, 3:25 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 325 PM MDT WED JUN 17 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 154 PM MDT WED JUN 17 2015 A WARM...MOIST AND UNSTABLE AIR MASS IS IN PLACE ACROSS MUCH OF THE AREA EARLY THIS AFTN. THE POTENTIAL IS THERE FOR ANOTHER ACTIVE DAY IN THE SEVERE WEATHER REALM...AND THE LATEST VISIBLE SATELLITE LOOP ALREADY SHOWS LLVL CUMULUS INCREASING TO THE WEST AS OF 19Z. PRIMARY FORCING MECHANISM IN THE NEAR TERM WILL BE LLVL CONVERGENCE AND WEAK UPSLOPE IN THE VICINITY OF THE SOUTHERN/CENTRAL LARAMIE RANGE. HRRR GUIDANCE SUGGESTS MORE VIGOROUS DEVELOPMENT AFTER 20Z...HOWEVER EVEN THAT APPEARS RATHER ISOLATED WITH INHIBITION ASSOCIATED WITH A BROAD SURFACE HIGH TO THE EAST. WE CONSIDERED A FLASH FLOOD WATCH AS MANY AREAS SAW SIGNIFICANT RAINS YESTERDAY...BUT WITH LIMITED COVERAGE OF CONVECTION DID NOT THINK THIS WAS WARRANTED. ONCE THUNDERSTORMS ARE ABLE TO DEVELOP...ENVIRONMENT IS MORE THAN FAVORABLE FOR SUPERCELLS WITH SBCAPE APPROACHING 3000 J/KG AND WESTERLY 0-6 KM SHEAR VECTORS BETWEEN 35-45 KTS SUGGESTED BY SPC MESOANALYSIS. VERY STEEP MIDLEVEL LAPSE RATES BETWEEN 7.5 AND 8.5 DEG C/KM AND HAIL CAPES OF 500-1000 J/KG IN THE -10 TO -30 C LAYER WILL SUPPORT LARGE HAIL GROWTH WITH ROTATING UPDRAFTS. GOOD LLVL CURVATURE TO HODOGRAPHS...BUT STRAIGHT LINE ABOVE ABOUT 1 KM SUGGESTS POTENTIAL FOR SPLITTING SUPERCELLS FAVORING THE RIGHT MOVERS. CANNOT RULE OUT A TORNADO OR TWO WITH THE CYS VAD WIND PROFILE SHOWING TREMENDOUS VEERING IN THE LOWEST 1 OR 2 KM. HEAVY RAIN COULD ALSO BE AN ISSUE IF ANY STORMS HANG AROUND FOR TOO LONG. A MORE WIDESPREAD ROUND OF CONVECTION COULD OCCUR BY LATE TONIGHT OR EARLY THURSDAY ACROSS THE NORTH AS A MIDLEVEL SHORTWAVE AND ASSOCIATED SFC LOW SWINGS INTO THE NORTHERN PANHANDLE. A WARMING AND DRYING TREND WILL COMMENCE ON THU WITH THE NAM/GFS IN GOOD AGREEMENT WITH UPPER-LEVEL RIDGING. WHILE ISOLATED TO WIDELY SCATTERED CONVECTION IS FAIRLY LIKELY YET AGAIN...CAPPING WILL BE A BIT STRONGER AS H7 TEMPS CLIMB TO 12-15 DEG C. THE LATEST NAM SHOWS VERY ROBUST MOISTURE ADVECTING SOUTHWEST INTO OUR PLAINS ZONES WITH DEW POINTS IN THE MID 60S...CONTRIBUTING TO A STRONGLY UNSTABLE AIR MASS POSSIBLY EVEN MORE-SO THAN TODAY. BEST SHEAR WILL BE FROM EAST CENTRAL WY INTO THE NORTHERN PANHANDLE AS THE BELT OF STRONGER FLOW SHIFTS NORTH. DAY 2 SLGT RISK DOES NOT INCLUDE US ATTM...BUT THERE IS A MRGNL RISK FOR ALL AREAS EAST OF THE LARAMIE RANGE. ANY STORMS THAT DEVELOP WILL LIKELY BE SEVERE...ESPECIALLY NORTH. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 154 PM MDT WED JUN 17 2015 THURSDAY NIGHT-SATURDAY NIGHT: THE BULK OF THE CONVECTION IS PROGGED TO SHIFT EAST INTO THE NEBRASKA PANHANDLE ON THURSDAY EVENING. BEYOND THAT...THE MODELS ARE IN GOOD AGREEMENT IN SHOWING THE UPPER LEVEL RIDGE WILL CONTINUING TO BUILD OVER THE AREA FRIDAY INTO SATURDAY. AS A RESULT...WE WILL SEE THE CONVECTION BECOME MORE SUPPRESSED OVER THE AREA AS THE CAP BEGINS TO TAKE HOLD. THIS WILL ALLOW FOR HIGH TEMPERATURES TO CLIMB TO THE 80S IN MOST OF WYOMING AND 90S IN THE PANHANDLE. THE ONLY LIMITING FACTOR WILL BE THE LATENT HEAT EFFECTS OF COOLING DUE TO MOIST SOILS. THE MODELS ARE SHOWING A STRONG JET STREAK SURGING THROUGH NORTHERN WYOMING AND SOUTHERN MONTANA ON SATURDAY. THE SHORTWAVE ASSOCIATED WITH THIS JET STREAK MAY WEAKEN THE CAP ENOUGH TO SPARK SCATTERED THUNDERSTORMS EAST OF THE LARAMIE RANGE SATURDAY AFTERNOON/EVENING. SUNDAY-WEDNESDAY: AFTER THE SHORTWAVE PUSHES INTO THE NORTHERN PLAINS...THE WEAK UPPER LEVEL RIDGE IS PROGGED TO BUILD BACK OVER THE AREA ALONG WITH THE CAP. THIS WILL ONCE AGAIN ALLOW TEMPERATURES TO CLIMB AND KEEP THE CONVECTION CHANCES SUPPRESSED. LATENT HEAT EFFECTS MAY LINGER ON SUNDAY...BUT WE MAY SEE A STRONGER RESPONSE TO DIURNAL SWINGS AS THE TOP SOILS BEGIN TO DRY OUT MONDAY AND TUESDAY. NEXT CHANCE OF CONVECTION APPEARS TO BE ON WEDNESDAY AS THE UPPER LEVEL WAVE MOVES THROUGH THE CANADIAN PROVIDENCES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1138 AM MDT WED JUN 17 2015 THE MAIN CONCERN WITH THIS PORTION OF THE FORECAST IS WHERE THE BEST CHANCE OF CONVECTION WILL BE THIS AFTERNOON. LATEST VISIBLE IMAGERY WAS SHOWING THE CUMULUS FORMING OVER THE LARAMIE RANGE AND NORTHEAST WYOMING. THESE AREAS APPEAR TO BE WHERE THE CAP IS THE WEAKEST AND MAY BE THE AREAS TO WATCH THIS AFTERNOON. IF STORMS DO GET GOING IN THESE REGIONS...THEY WILL MOST LIKELY TRACK SOUTHEAST. AS A RESULT...CYS TAF SITE MAY SEE THE BEST CHANCE OF CONVECTION THIS AFTERNOON. WE ARE ALSO GOING TO HAVE TO KEEP AN EYE ON THE CDR AND AIA TAF SITES. FOR NOW...WE ARE MOST CONFIDENT IN THE CYS TAF AND WILL MENTION IN THE TEMPO GROUP. LATEST WATER VAPOR LOOP WAS SHOWING A SHORTWAVE MOVING THROUGH MONTANA. THIS FEATURE MAY GET A COMPLEX OF THUNDERSTORMS GOING IN THAT REGION THIS AFTERNOON. IF THAT AREA DOES FLARE UP...SOME OF THAT CONVECTION MAY SLIP INTO THE NORTHERN NEBRASKA PANHANDLE OVERNIGHT WITH A POTENTIAL BOUNDARY PUSHING THROUGH THE NEBRASKA PANHANDLE AFTER 12Z WITH THE POTENTIAL FOR LOW CLOUDS AND FOG SHORTLY AFTER THE BOUNDARY PASSES THROUGH. && .FIRE WEATHER... ISSUED AT 154 PM MDT WED JUN 17 2015 A WARMING AND DRYING TREND CAN BE EXPECTED FOR THU-FRI. AFTERNOON RH VALUES WILL FALL TO 10-20 PERCENT IN AREAS WEST OF THE LARAMIE RANGE WITH HIGHS IN THE 80S TO NEAR 90 F. WIND GUSTS AROUND 30 MPH COULD RESULT IN ELEVATED FIRE WEATHER CONCERNS ACROSS CARBON COUNTY ON THU AND FRI...BUT RECENT MOISTURE AND GREENUP SUGGESTS A FAIRLY LOW PTNL FOR LARGE FIRE GROWTH. && .HYDROLOGY... ISSUED AT 154 PM MDT WED JUN 17 2015 LARAMIE RIVER SHOULD CONTINUE ITS SLOW DOWNWARD TREND DURING THE NEXT COUPLE OF DAYS DUE TO LIMITED RAINFALL IN THESE REGIONS. MEANWHILE...RECENT RAINFALL IN SCOTTSBLUFF...TORRINGTON AND SURROUNDING AREAS LAST NIGHT COMBINED WITH UPSTREAM RELEASES WILL YIELD TO CONTINUED FLOODING AT MITCHELL FOR THE NEXT COUPLE OF DAYS. THIS WILL ALSO ALLOW FOR SOME RISES TO OCCUR AT MINATARE AND BRIDGEPORT...BUT AT THIS JUNCTURE IT APPEARS THAT THE RIVER IS EXPECTED TO STAY BELOW FLOOD STAGE AT THESE LOCATIONS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...REC LONG TERM...CLH AVIATION...REC FIRE WEATHER...CLH HYDROLOGY...REC
Hazardous weather outlook, Jun 17, 1:47 PM MDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 147 PM MDT WED JUN 17 2015 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 182000- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 147 PM MDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTH CENTRAL AND SOUTHEAST WYOMING THIS AFTERNOON...AND MOVE EASTWARD INTO THE WESTERN NEBRASKA PANHANDLE THIS EVENING. SOME OF THESE STORMS WILL LIKELY BE SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. IN ADDITION...LOCALLY VERY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST THROUGH SATURDAY. A FEW MAY BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. WYZ104-105-109>115-182000- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 147 PM MDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE EAST ACROSS SOUTH CENTRAL WYOMING THIS AFTERNOON. A FEW STRONGER STORMS ARE POSSIBLE...WITH SMALL HAIL AND GUSTY WINDS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HAMMER
In the hours before
Special weather statement, Jun 17, 4:37 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 437 PM MDT WED JUN 17 2015 WYZ107-108-118-119-172315- EAST PLATTE COUNTY WY-CENTRAL LARAMIE COUNTY WY-GOSHEN COUNTY WY- EAST LARAMIE COUNTY WY- 437 PM MDT WED JUN 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LARAMIE...SOUTHERN GOSHEN AND SOUTHEASTERN PLATTE COUNTIES UNTIL 515 PM MDT... AT 437 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF MERIDEN REST AREA...OR 33 MILES NORTHEAST OF CHEYENNE...MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LA GRANGE...HAWK SPRINGS CAMPGROUND...HAWK SPRINGS...MERIDEN REST AREA AND HAWK SPRINGS RECREATION AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4144 10456 4167 10468 4190 10419 4152 10406 TIME...MOT...LOC 2237Z 248DEG 29KT 4158 10452 TJT
Local storm report, Jun 17, 4:41 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
441 PM MDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TORNADO 8 SSE BRIDGEPORT 41.56N 103.04W
06/16/2015 MORRILL NE TRAINED SPOTTER
LATE REPORT VIA SOCIAL MEDIA.
&&
HAMMERSpecial weather statement, Jun 17, 4:43 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 443 PM MDT WED JUN 17 2015 WYZ118-119-172330- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY- 443 PM MDT WED JUN 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LARAMIE COUNTY UNTIL 530 PM MDT... AT 442 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF HILLSDALE...OR 17 MILES NORTHEAST OF CHEYENNE... MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BURNS. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 388 AND 392. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4132 10469 4145 10466 4140 10406 4112 10425 TIME...MOT...LOC 2242Z 284DEG 28KT 4135 10459 TJT
Local storm report, Jun 17, 5:28 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 7 S HAWK SPRINGS 41.69N 104.27W
06/17/2015 E2.00 INCH GOSHEN WY STORM CHASER
VIA LIVE STORM CHASER VIDEO. TIME AND LOCATION ESTIMATED
BASED ON RADAR.
&&
HAMMERSpecial weather statement, Jun 17, 5:34 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 534 PM MDT WED JUN 17 2015 WYZ108-180015- GOSHEN COUNTY WY- 534 PM MDT WED JUN 17 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN COUNTY UNTIL 615 PM MDT... AT 532 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF HAWK SPRINGS...OR 21 MILES SOUTHWEST OF TORRINGTON... MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... YODER...HUNTLEY AND VETERAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4175 10446 4182 10459 4212 10437 4191 10406 TIME...MOT...LOC 2332Z 220DEG 20KT 4182 10444 TJT
Local storm report, Jun 17, 5:43 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
543 PM MDT WED JUN 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 3 SW YODER 41.89N 104.34W
06/17/2015 E1.50 INCH GOSHEN WY TRAINED SPOTTER
&&
HAMMERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:14 PM MDT | Special Weather Statement | CYS | Morrill | 31 min |
| Jun 16, 6:19 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 41 min |
| Jun 16, 6:23 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 37 min |
| Jun 16, 6:44 PM MDT | Tornado Warning | CYS | Morrill | 46 min |
| Jun 16, 6:56 PM MDT | Areal Flood Advisory | CYS | Scotts Bluff | 3 hr |
| Jun 16, 6:59 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 15 min |
| Jun 16, 7:09 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 3 hr |
| Jun 16, 7:12 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 48 min |
| Jun 16, 7:29 PM MDT | Special Weather Statement | CYS | Morrill | 46 min |
| Jun 16, 7:44 PM MDT | River Flood Warning | CYS | Scotts Bluff | 62 hr |
| Jun 16, 8:12 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 3 hr |
| Jun 16, 8:19 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 11 min |
| Jun 16, 10:16 PM MDT | Areal Flood Warning | CYS | Scotts Bluff | 3 hr |
| Jun 17, 5:24 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Scotts Bluff | 36 min |
| Jun 17, 5:39 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 36 min |
| Jun 17, 5:58 PM MDT | Areal Flood Advisory | CYS | Scotts Bluff | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.